TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Jenna Peterson Offline
Member
Average Joe
***
 
Jenna Peterson's Avatar
 
Name: Jenna
Age: 32
Gender: Female
Location: BC, Canada

Posts: 120
Join Date: March 8th 2009

Odd Question... - April 22nd 2010, 02:59 AM

I was on antidepressants December 2006 - July 2007, and then again October 2008 - March 2009. Both times I experiences "word loss" - where I would be speaking / writing / whatever and randomly loose a word. Not a weird, uncommon word like some historical figure's name, but common words like colours or professions. I've heard it's a somewhat common side effect of certain SSRIs. The odd part?

I still experience word loss. Every singly day! I sound like a blabbering idiot sometimes because I get half way through a sentence, can't find the next word, and have to back-track and rephrase what I was saying to get around the problem before someone realizes I've just lost the word "study" or "rate" or something like that.

Is this normal? Does it eventually go away?

I just feel like I don't think as fast as I used to.


The walls are high, the walls are strong
I've been trapped in this castle that I built for far too long
You have surrounded me, a sea on every side
The cracks are forming and I've got no where to hide

Last edited by Prozac; April 24th 2010 at 04:07 PM. Reason: Moved to Mental Health
  Send a message via AIM to Jenna Peterson Send a message via MSN to Jenna Peterson Send a message via Yahoo to Jenna Peterson  
  (#2 (permalink)) Old
baseballgirl Offline
Member
Welcome me, I'm new!
*
 
baseballgirl's Avatar
 
Name: Jay
Gender: Female

Posts: 13
Join Date: March 14th 2010

Re: Odd Question... - April 22nd 2010, 03:24 AM

i'm like that and i dont even take antidepressants. So if its not normal your not the only one haha,
   
  (#3 (permalink)) Old
DeletedAccount31
Guest
 
DeletedAccount31's Avatar
Edit avatar
 

Posts: n/a

Re: Odd Question... - April 22nd 2010, 11:37 PM

It sounds like you'd been on them long enough that those effects would have gone away if they were going to. For me, it usually only takes a matter of weeks for my body to adjust to a new medication.

It could be that you haven't found the right medication for you -- sometimes it takes a few tries before you find one that works for you -- or perhaps your body just doesn't react well with antidepressants. It might be worth asking your doctor about.
   
  (#4 (permalink)) Old
Jenna Peterson Offline
Member
Average Joe
***
 
Jenna Peterson's Avatar
 
Name: Jenna
Age: 32
Gender: Female
Location: BC, Canada

Posts: 120
Join Date: March 8th 2009

Re: Odd Question... - May 6th 2010, 07:50 AM

The thing is, I'm not on the meds anymore. Haven't been for a year.
My memory is not the same anymore, and I'm far too young to blame it on age.


The walls are high, the walls are strong
I've been trapped in this castle that I built for far too long
You have surrounded me, a sea on every side
The cracks are forming and I've got no where to hide
  Send a message via AIM to Jenna Peterson Send a message via MSN to Jenna Peterson Send a message via Yahoo to Jenna Peterson  
  (#5 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,497
Blog Entries: 108
Join Date: January 8th 2009

Re: Odd Question... - May 6th 2010, 09:51 AM

Hey there Jenna,

I do not think it's particularly uncommon to experience this problem if you have been taking anti depressants. It's also possible that because you have been on anti-depressants for a long period of time, that you have been somewhat 'accustomed' to this side effect or used to it. It may also take some time for you to adjust to not being on your medication.

If you think that you could talk to your doctor about this, it may be a good idea and they could reassure you if this is 'normal' or not and what to expect in the future.

Take care of yourself.
   
Closed Thread

Bookmarks

Tags
odd, question

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.